MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 1190A-230A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vomiting (2144)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the patient developed a major bleed following radio frequency ablation treatment on the 4th of april.Two days post-operative, the patient was admitted to a local hospital¿s intensive therapy unit with a major bleed.The patient underwent another radio frequency ablation on the 18th of july to treat barrett's oesophagus and developed another major bleed on the 26th of july, leading to another hospital admission.As of the 1st of august, the patient was still in the intensive therapy unit.Nothing abnormal was noted during the radio frequency ablation or immediately after the procedure.A new catheter was used for each ablation.The technique used to ablate the tissue was 4/4/24 c10 m10 30-40 cm treated with circumferential (app, scrape, app) 18/7/24 islands 30-40 circumferential island 30-37 (app, scrape, app) focal island 37-40 (no scrape technique) goj tongue 1cm, focal (no scrape technique).There was no overlap with the electrode wile ablating the tissue and cleaning cap.There was nothing abnormal notice during ablation.Since the 4th of april, the generator has been used multiple times on different patients without any issues.It was noted that the major bleed developed in the same patient after each radio frequency ablation.The patient started their clopidogrel two days post-procedure on both occasions.It was advised that patient stop clopidogrel for 7 days prior to and 7 days post-radio frequency ablation.Given that the issue seems isolated to one patient, the hospital has decided to continue using the generator.
 
Additional Manufacturer Narrative
D10 concomitant products: 64082 - 64082 barrx 360 express rfa balloon cath, lot# unknown 64082 - 64082 barrx 360 express rfa balloon cath, lot# unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient developed a major bleed following radio frequency ablation treatment on the (b)(6) presented to hospital with c/o vomiting blood (about 1 pint) a week after having halotherapy.Also, c/o feeling short of breath and being nauseous, with some epigastric pain, and having black stools.On examination he was quite pale, and hemodynamically unstable.Patient was resuscitated with blood and plasma transfusion and was treated with iv ppi and was taken for urgent ogd, which showed a large ugi bleed secondary to ulcer, and was endo-clipped.Two days post-operative, the patient was admitted to a local hospital¿s intensive therapy unit with a major bleed.The patient underwent another radio frequency ablation on the (b)(6) to treat barrett's oesophagus and developed another major bleed on the (b)(6), leading to another hospital admission.As of the (b)(6), the patient was still in the intensive therapy unit.Nothing abnormal was noted during the radio frequency ablation or immediately after the procedure.A new catheter was used for each ablation.The technique used to ablate the tissue was (b)(6) 2024 c10 m10 30-40 cm treated with circumferential (app, scrape, app) (b)(6) 2024 islands 30-40 circumferential island 30-37 (app, scrape, app) focal island 37-40 (no scrape technique) goj tongue 1cm, focal (no scrape technique).There was no overlap with the electrode wile ablating the tissue and cleaning cap.There was nothing abnormal notice during ablation.Since the (b)(6), the generator has been used multiple times on different patients without any issues.It was noted that the major bleed developed in the same patient after each radio frequency ablation.The patient started their clopidogrel two days post-procedure on both occasions.It was advised that patient stop clopidogrel for 7 days prior to and 7 days post-radio frequency ablation.Given that the issue seems isolated to one patient, the hospital has decided to continue using the generator.
 
Additional Manufacturer Narrative
Additional information: b5, d3, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
Manufacturer (Section G)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20022713
Report Number2182208-2024-03538
Device Sequence Number18011473
Product Code GEI
UDI-Device Identifier10884521786035
UDI-Public10884521786035
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1190A-230A
Device Catalogue Number1190A-230A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown